Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 74, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 12, 1994, 5:01 PM EDT for Marion County, Florida. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Jul 12, 1994, 5:01 PM EDT (21:01 UTC)
- Expired
- Jul 12, 1994, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 9.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDAB 122102 RRA SVRDAB FLC083-122145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 501 PM EDT TUE JUL 12 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...EASTERN MARION COUNTY NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF SEVERE THUNDERSTORMS OVER THE EAST PART OF MARION COUNTY...OVER THE OCALA NATIONAL FOREST...MAINLY ALONG AND TO THE NORTH OF STATE ROAD 40. THESE SEVERE STORMS WERE MOVING NORTH 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. WWUS08KMKC.#
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:50 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 12, 1:50 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 150 PM EDT TUE JUL 12 1994 TRW ALONG C BRZ FROM MLB TO OKEECHOBBEE ATTM. MAIN CHANGES IN FCST IS RIDGE AXIS TO MOVE FROM N FL TO SC FL DURING FCST PD. FLOW TO REMAIN RATHER WK BUT WITH A SOUTHERLY COMPONENT SHOULD SEE MORE ACTIVITY INLAND AND ALONG NORTHERN CSTL AREAS. ALSO TEMPS INLAND SHOULD BE A BIT WARMER AND WILL GO SLIGHTLY ABV GUIDANCE. @1...VOLUSIA @2...BREVARD INDIAN RIVER MARTIN ST LUCIE @3...ORANGE SEMINOLE LAKE OSCEOLA OKEECHOBEE MCO 73/93/73/94 2424 DAB 72/90/73/90 2323 MLB 74/89/74/89 1213 .MLB...NONE. SJH
In the hours before
Special weather statement, Jul 12, 11:29 AM EDT, 5 hours 32 minutes before
FLZ041-044>047-053-054-058-059-064-501-121730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1126 AM EDT TUE JUL 12 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... MOISTURE IN THE ATMOSPHERE HAS INCREASED SLIGHTLY TODAY WHILE STEERING FLOW IN THE MID LEVELS IS FROM THE SOUTH TO SOUTHEAST. THE AIRMASS IS ONLY MODERATELY UNSTABLE SO LITTLE CHANCE IS EXPECTED IN THUNDERSTORM ACTIVITY FROM PREVIOUS DAYS...ALTHOUGH THERE MAY BE A BIT MORE ACTIVITY OVER THE INTERIOR. THUNDERSTORMS WILL AGAIN FORM NEAR OR JUST WEST OF I-95 EARLY THIS AFTERNOON. THE THUNDERSTORMS WILL GRADUALLY INCREASE AND MOVE INTO THE INTERIOR BY LATE AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS. THE MAIN THREAT FROM THUNDERSTORMS THIS AFTERNOON WILL BE FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. RES
Special weather statement, Jul 12, 3:06 PM EDT, 1 hour 55 minutes before
FLZ040-122010-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
306 PM EDT TUE JUL 12 1994
...STRONG THUNDERSTORMS OVER WESTERN MARION COUNTY...
AT 300 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A NARROW
BAND OF STRONG THUNDERSTORMS OVER THE WESTERN PART OF MARION
COUNTY...MIDWAY BETWEEN DUNNELLON AND OCALA NORTHWARD TO THE TOWN
OF MICANOPY IN ALACHUA COUNTY.
DURING THE NEXT HOUR OR SO...RESIDENTS IN THE WESTERN HALF OF MARION
COUNTY SHOULD BE PREPARED FOR STRONG THUNDERSTORMS CONTAINING VERY
HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND WINDS GUSTING TO 50
MPH.
IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.Special weather statement, Jul 12, 3:06 PM EDT, 1 hour 55 minutes before
FLZ040-122010-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
306 PM EDT TUE JUL 12 1994
...STRONG THUNDERSTORMS OVER WESTERN MARION COUNTY...
AT 300 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A NARROW
BAND OF STRONG THUNDERSTORMS OVER THE WESTERN PART OF MARION
COUNTY...MIDWAY BETWEEN DUNNELLON AND OCALA NORTHWARD TO THE TOWN
OF MICANOPY IN ALACHUA COUNTY.
DURING THE NEXT HOUR OR SO...RESIDENTS IN THE WESTERN HALF OF MARION
COUNTY SHOULD BE PREPARED FOR STRONG THUNDERSTORMS CONTAINING VERY
HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND WINDS GUSTING TO 50
MPH.
IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.Special weather statement, Jul 12, 3:53 PM EDT, 1 hour 8 minutes before
FLZ040-122100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
350 PM EDT TUE JUL 12 1994
...STRONG THUNDERSTORMS CONTINUE IN MARION COUNTY...
AT 345 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS OVER THE WESTERN HALF OF MARION COUNTY...
FROM MARTIN TO NEAR OCALA SOUTHWARD TO THE TOWN OF WILDWOOD IN
SUMTER COUNTY. MOVEMENT WAS NORTH AT 10 MPH.
DURING THE NEXT HOUR OR SO...RESIDENTS IN CENTRAL AND WESTERN MARION
COUNTY SHOULD BE PREPARED FOR STRONG THUNDERSTORMS CONTAINING VERY
HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND WINDS GUSTING TO 50
MPH.
IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPhROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.